Alert archive / Vermont / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Burlington, VT

July 2, 2014Addison County, Chittenden County, Washington County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 2, 2014, 4:28 AM EDT for Addison County, Chittenden County, Washington County, Vermont. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 4:28 AM EDT (08:28 UTC)
Expired
Jul 2, 2014, 5:19 AM EDT
In force
51 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Addison County, VT, Chittenden County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 62 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WUUS51 KBTV 020828
SVRBTV
VTC001-007-023-020930-
/O.NEW.KBTV.SV.W.0004.140702T0828Z-140702T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
428 AM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 530 AM EDT.

* AT 424 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BUELS
  GORE...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  FAYSTON...WAITSFIELD...MORETOWN...DUXBURY...EXIT 9 I89...
  MIDDLESEX...MONTPELIER...BERLIN...EAST MONTPELIER...PLAINFIELD...
  MARSHFIELD...CABOT...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4430 7232 4427 7232 4421 7236 4420 7238
      4422 7242 4418 7243 4409 7303 4426 7310
      4447 7233 4444 7226 4438 7224
TIME...MOT...LOC 0828Z 253DEG 24KT 4420 7294

$$

JMG
2 follow-up statements
475 
WWUS51 KBTV 020858
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
458 AM EDT WED JUL 2 2014

VTC001-007-023-020930-
/O.CON.KBTV.SV.W.0004.000000T0000Z-140702T0930Z/
WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
458 AM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR NORTH CENTRAL ADDISON...SOUTHEASTERN CHITTENDEN AND WASHINGTON
COUNTIES...

AT 454 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG TO LOCALLY SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 
60 MPH. THE STORMS WERE MOVING EAST AT 30 MPH.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4430 7232 4427 7232 4421 7236 4420 7238
      4422 7242 4418 7243 4409 7303 4426 7310
      4447 7233 4444 7226 4438 7224
TIME...MOT...LOC 0857Z 253DEG 24KT 4426 7268

$$

JMG
063 
WWUS51 KBTV 020919
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
519 AM EDT WED JUL 2 2014

VTC001-007-023-020929-
/O.CAN.KBTV.SV.W.0004.000000T0000Z-140702T0930Z/
WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
519 AM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADDISON...
SOUTHEASTERN CHITTENDEN AND WASHINGTON COUNTIES IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4430 7232 4427 7232 4421 7236 4420 7238
      4422 7242 4418 7243 4409 7303 4426 7310
      4447 7233 4444 7226 4438 7224
TIME...MOT...LOC 0919Z 253DEG 24KT 4430 7249

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:50 AM EDT, 38 minutes earlier.

Area forecast discussion, Jul 2, 3:50 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
350 AM EDT WED JUL 2 2014

.SYNOPSIS...
UNSETTLED WEATHER CONTINUES TODAY INTO THURSDAY AS A SLOW MOVING
SURFACE FRONT AND AMPLE MOISTURE COMBINE TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY
BECOME STRONG THIS AFTERNOON AND HEAVY RAINFALL IS A POSSIBILITY
WITH ANY OF THE STORMS THROUGH THURSDAY. THE FRONT THEN CLEARS
EAST BY FRIDAY WITH CONDITIONS TRENDING DRY AND TROPICAL CYCLONE
ARTHUR HAVING NO IMPACT ON NORTH COUNTRY WEATHER AS IT SWINGS BY
WELL EAST OF THE AREA. BY THIS WEEKEND SLIGHTLY COOLER...MORE
SEASONAL EARLY SUMMER TEMPERATURES RETURN WITH DRY WEATHER
CONTINUING AND LOWER HUMIDITY VALUES EXPECTED.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 350 AM EDT WEDNESDAY...CURRENTLY WATCHING AREA OF SHOWERS
AND STORMS PROGRESSING STEADILY NORTH AND EAST FROM CENTRAL NY
AND THE TUGHILL INTO OUR SLV/DACK COUNTIES. IF THIS ACTIVITY
HOLDS TOGETHER IN PRESENT FORM IT SHOULD ARRIVE INTO THE NORTHERN
CHAMPLAIN VALLEY BY 5 AM AND INTO NC/NE VT BY 700 AM OR SO.
ACTIVITY BEING DRIVEN BY STEEPER MID LEVEL LAPSE RATES AND
ELEVATED INSTABILITY AND IS PRODUCING FREQUENT LIGHTNING AND
BRIEF HEAVY DOWNPOURS. WILL CONTINUE TO MONITOR.

IN TERMS OF TODAY'S WEATHER STILL WATCHING DIFFUSE SFC FRONT
ACROSS THE GREAT LAKES MAKE SLOW PROGRESS TOWARD OUR AREA. DECENT
0-6KM SHEAR PROFILES...AMPLE PBL INSTABILITY AND AT LEAST SOME
MODEST FORCING FROM SHORTWAVE ENERGY PUSHING INTO THE SLV LATE
SHOULD BE MORE THAN ENOUGH TO SPARK MORE SHOWERS/THUNDER ACROSS
THE AREA. COVERAGE SHOULD BE HIGHER TODAY THAN YESTERDAY GIVEN
THESE FACTORS AND CONDITIONAL THREAT FOR LOCALLY STRONG/SVR
STORMS STILL APPEARS REASONABLE PER LATEST SREF CALIBRATED SVR
PROGS AND SPC SWODY1. FEEL BEST COVERAGE AND SHOT OF STRONGER
ACTIVITY WILL OCCUR ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA...ESPECIALLY ALONG AND SOUTH OF THE ROUTE 2 CORRIDOR WHERE
HI-RES CONVECTIVE ALLOWING MODELS SEEM MOST BULLISH ON CONVECTIVE
DEVELOPMENT THIS AFTERNOON. GUSTY WINDS AND HEAVY RAINFALL THE
MAIN THREAT WITH PERHAPS SOME POOR DRAINAGE/MINOR FLOODING ISSUES
IN AREAS RECEIVING REPEATED ACTIVITY. HAIL NOT AS MUCH A THREAT
WITH WBZ HEIGHTS IN THE 11-12 KFT RANGE. FURTHER NORTH AND
WEST...I.E. THE SLV CONVECTIVE COVERAGE SHOULD BE LESS AND ONLY
SLIGHT TO LOW CHC POPS OFFERED IN THIS AREA. WARM AND HUMID
CONDITIONS CONTINUE...PERHAPS 1-3 DEG COOLER WITH BETTER COVERAGE
OF CLOUDS AND 925 MB TEMPS EASING OFF JUST A BIT FROM YESTERDAY.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/...
AS OF 350 AM EDT WEDNESDAY...SHOWERS AND STORMS THEN GRADUALLY
LESSEN IN STRENGTH AND COVERAGE THIS EVENING WITH LOSS OF
INSOLATION AND PBL INSTABILITY. WILL HOLD ON TO SOLID CHC POPS
THROUGH THE EARLY TO MID EVENING HOURS...BUT DROP VALUES TO
SLIGHT CHC OR LESS LATER TONIGHT IN LINE WITH BLENDED SREF/MOS
3-HOURLY PROGS. LOWS REMAIN MILD BUT QUITE AS WARM AS PAST FEW
NIGHTS...GENERALLY 60S.

BY THURSDAY SURFACE FRONT GRADUALLY PUSHES INTO THE REGION
PROVIDING THE FOCUS FOR ADDITIONAL PCPN. MODELS CONSISTENT IN
SHOWING A SURFACE WAVE RIDING NORTHEAST ALONG THE BOUNDARY WITH
WIDESPREAD SHOWERS/STORMS BLOSSOMING ACROSS THE AREA BY THE
AFTERNOON AND EVENING HOURS. THE THREAT OF STRONG/SVR STORMS WILL
BE LIMITED AT BEST AS BETTER INSTABILITY SHOULD BE OFF TO OUR
EAST AND SOUTH ALONG THE COASTAL PLAIN. HOWEVER HEAVY RAINFALL
CERTAINLY A POSSIBILITY WITH AMPLE LOW LEVEL CONVERGENCE AND PWAT
VALUES HOVERING AROUND 1.75 INCHES. INDEED...IF YOU BELIEVE THIS
MORNING'S DETERMINISTIC SOLUTIONS QUITE A SOAKER WILL BE POSSIBLE
ACROSS OUR CENTRAL AND EASTERN COUNTIES FRIDAY EVENING.
TEMPERATURES RETURN TO MORE SEASONAL LEVELS WITH HIGHS MID 70S TO
LOWER 80S AND LOWS THURSDAY NIGHT MID 50S TO LOWER 60S.

BY FRIDAY CONDITIONS TREND DRY FROM THE CHAMPLAIN VALLEY WEST AS
HIGH PRESSURE BEGINS TO BUILD EASTWARD INTO THE REGION. SOME
UNCERTAINTY REMAINS ACROSS OUR FAR EASTERN COUNTIES AS FRONTAL
ZONE MAY BRIEFLY STALL TO OUR EAST AS TC ARTHUR PASSES NEAR THE
BENCHMARK BY EARLY EVENING. THUS MAINTAINED AT LEAST AN OUTSIDE
SHOT OF A SHOWER IN THESE AREAS ACCORDINGLY. HIGHS SEASONABLY
MILD IN THE 70S UNDER LOWERING HUMIDITY VALUES...ESP CHAMPLAIN
VALLEY WEST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 339 AM EDT WEDNESDAY...MAINLY DRY START TO THE PERIOD WITH
INCREASING TEMPERATURES.

TROPICAL SYSTEM WILL RIDE UP THE ATLANTIC COAST...AS MODELS
CONTINUE TO SHOW CONSISTENCY PUSHING THIS SYSTEM OUT TO SEA AND
KEEPING THE NORTH COUNTRY DRY FOR THE BEGINNING OF THE PERIOD.
UPPER TROUGH WILL PUSH THROUGH THE REGION FROM WEST TO EAST
FRIDAY NIGHT INTO EARLY SATURDAY...KEEPING CLOUDS AND SLGT CHC OF
SHOWERS OVER THE AREA...AS HIGH PRESSURE AT THE SFC BUILDS OVER
THE ERN GREAT LAKES. THIS SFC HIGH PRESSURE WILL PROVIDE DRY
WEATHER FOR THE NORTH COUNTRY THROUGH THE WEEKEND. WIND FLOW ON
SATURDAY WILL BE OUT OF THE NORTH...BUT AS THE SFC RIDGE SLIDES
SOUTH AND EAST...SATURDAY NIGHT INTO SUNDAY...WINDS SHIFT OUT OF
THE SW. TEMPS INCREASE ON THE SW FLOW...REACHING THE LOW TO MID
20S AT 925MB ON MONDAY AND TUESDAY...MEANING SFC TEMPS WILL BE IN
THE 70S-M80S.

CLOSING THE WEEKEND AND HEADING INTO THE WORK WEEK...SEVERAL
WAVES OF UPPER LVL PRESSURE WILL BRING POTENTIAL FOR SHOWERS AND
THUNDERSTORMS AS RELATIVELY FLAT UPPER LVL FLOW RESIDES OVER THE
NORTHEAST. SO TIMING OF PRECIP POTENTIAL UNCERTAIN AT THIS POINT.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...VFR WITH HAZY SKIES AND PSBL PTCHY LGT
FOG/LOW CLDS POSSIBLE AT KSLK/KMPV...RESULTING IN PERIODS OF
MVFR. KSLK WILL SEE INCREASING CLOUDS FROM THE SW AS CONVECTION
APPROACHES...WITH MVFR/IFR CONDITIONS PSBL IN HEAVY RAINFALL.
THIS CONVECTION LOOKS TO JUST SKIRT SOUTH OF KMSS AND IS
GRADUALLY DISSIPATING.

MID TO LATE WEDNESDAY MORNING...SCATTERED SHOWERS/T-STORMS WILL
DEVELOP WITH FOCUS MORE ACROSS VERMONT. SOUTHERLY WINDS WILL
INCREASE AT 6-16KTS WITH GUSTY WINDS OF 20-30KTS. GUSTS WILL BE
HIGHER IN SHOWERS/THUNDERSTORMS...WHICH WILL ALSO BE CAPABLE OF
PRODUCING MVFR/IFR CONDITIONS IN HEAVY RAINFALL. GENERALLY EXPECT
THE BULK OF CONVECTION TO OCCUR IN THE AFTERNOON...DIMINISHING
AFTER SUNSET. ANY FOG DEVELOPMENT GOING INTO WEDNESDAY NIGHT WILL
BE DEPENDENT ON WHERE RAINFALL OCCURS...SO HAVE MENTIONED SOME
MVFR VSBYS AT KMPV AND KSLK FOR NOW.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...

06Z THURSDAY THROUGH 12Z FRIDAY...MAINLY VFR THOUGH WITH BRIEF
PERIODS OF MVFR IN SCATTERED SHOWERS OR THUNDERSTORMS. HIGHEST
COVERAGE DURING AFTERNOON/EARLY EVENING HOURS.

12Z FRIDAY ONWARD...HIGH PRESSURE BUILDING IN WITH VFR
CONDITIONS.

&&

.MARINE...
THERE IS A LAKE WIND ADVISORY IN EFFECT TODAY...

SOUTHERLY WINDS WILL INCREASE THIS MORNING TO AROUND 25
KNOTS...BUILDING WAVES UP TO 2 TO 3 FEET. THESE STRONGER WINDS
AND HIGHER WAVES WILL PERSIST THROUGHOUT THE DAY...KEEPING
SOUTHWARD FACING INLETS AND BAYS BREEZY AND CHOPPY.

ALSO SHOWERS WILL AFFECT LAKE CHAMPLAIN THIS MORNING WITH BRIEF
HEAVY DOWNPOURS AND GUSTY WINDS. THERE IS AN INCREASED POTENTIAL
FOR SHOWERS AND THUNDERSTORMS TO AFFECT THE LAKE THIS AFTERNOON.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...KGM
AVIATION...KGM
MARINE...
Hazardous weather outlook, Jul 1, 10:31 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1031 PM EDT TUE JUL 1 2014

NYZ026>031-034-035-087-VTZ001>012-016>019-030245-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1031 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN ON WEDNESDAY ACROSS THE AREA. SOME OF THE STORMS MAY
BECOME STRONG TO SEVERE WITH STRONG WINDS AND HEAVY
RAINFALL...ESPECIALLY FROM THE ADIRONDACKS MOUNTAINS EAST INTO
VERMONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 3:28 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
328 AM EDT WED JUL 2 2014

NYZ030-034-020830-
SOUTHERN FRANKLIN NY-WESTERN ESSEX NY-
328 AM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ESSEX AND SOUTH
CENTRAL FRANKLIN COUNTIES...

AT 324 AM EDT...A STRONG THUNDERSTORM WAS 3 MILES NORTH OF NEWCOMB...
MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MOUNT MARCY...MOUNT VAN HOEVENBERG...ST. HUBERTS...KEENE VALLEY...
UNDERWOOD...EXIT 30 I87...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4383 7424 4392 7434 4394 7432 4397 7426
      4411 7429 4412 7436 4418 7431 4442 7375
      4400 7353

JMG
Special weather statement, Jul 2, 4:10 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
410 AM EDT WED JUL 2 2014

VTZ005-008-009-017-018-020915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
410 AM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL ADDISON...
SOUTHEASTERN CHITTENDEN AND WESTERN WASHINGTON COUNTIES...

AT 406 AM EDT...A STRONG THUNDERSTORM WAS NEAR NEW HAVEN...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BUELS GORE...CAMELS HUMP STATE PARK...FAYSTON...NORTH FAYSTON...SOUTH
DUXBURY...MORETOWN...EXIT 9 I89...MIDDLESEX...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4414 7260 4411 7261 4407 7319 4422 7326
      4442 7270 4441 7269

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:10 AM EDTSpecial Weather StatementBTVWashington65 min
Jul 2, 1:17 PM EDTSpecial Weather StatementBTVWindsor58 min
Jul 2, 3:09 PM EDTSpecial Weather StatementBTVRutland51 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.